Ukrainian Mathematical Journal

, Volume 45, Issue 12, pp 1801–1814 | Cite as

Expansion of a bundle of fourth-order differential operators in a part of its eigenfunctions

  • A. M. Gomilko


A bundle of differential operators
$$\mathcal{L}(\lambda ),\lambda \in \mathbb{C}:\mathcal{L}(\lambda )y(x) = y^{(4)} (x) - 2\lambda ^2 y^{(2)} (x) + \lambda ^4 y(x),|x| \leqslant 1,y( \pm 1) = y\prime ( \pm 1) = 0,$$

is considered. In various function spaces, we establish the facts about the expansions of a pair of functionsf(x) andg(x) in the system {y k (x), k y k (x)} k=1 , wherey k (x),k=1,2,..., are the eigenfunctions of the bundle\(\mathcal{L}\)(λ) corresponding to the eigenvalues λ k , with Im λ k >0.


Differential Operator Function Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    P. F. Papkovich, “Two problems in the theory of thin elastic plates bending,”Prikl. Mat. Mekh.,5, Issue 3, 359–374 (1941).Google Scholar
  2. 2.
    R. D. Gregory, “The traction boundary value problem for the elastostatic semiinfinite strip; existence of solution, and completeness of the Papkoviçh-Fadle eigenfunctions,”J. Elasticity,10, No. 3, 295–327 (1980).Google Scholar
  3. 3.
    A. A. Shkalikov, “Expansion in eigenfunctions in a plane problem of elasticity theory,” in:Nonclassical Problems of Mathematical Physics [in Russian], Institute of Mathematics, Academy of Sciences of the USSR, Siberian Branch, Novosibirsk (1980), pp. 171–174.Google Scholar
  4. 4.
    A. M. Gomilko and V. V. Meleshko, “The Dirichlet problem for a biharmonic equation in a semistrip,”Dokl. Akad. Nauk SSSR,294, No. 5, 1045–1048 (1987).Google Scholar
  5. 5.
    R. D. Gregory, “Green's functions, bilinear forms, and completeness of the eigenfunctions for the elastostatic strip and wedge,”J. Elasticity,9, No. 3, 283–309 (1979).Google Scholar
  6. 6.
    A. M. Gomilko and V. V. Meleshko, “On the Filon method for expanding functions into series in homogeneous solutions in the problems of elasticity theory”,Izv. Akad. Nauk SSSR, Ser. Mekh. Tverd. Tela, No. 4, 48–53 (1986).Google Scholar
  7. 7.
    A. A. Shkalikov, “Boundary-value problems for ordinary differential equations with a parameter in the boundary conditions,”Tr. Seminara im. Petrovskogo,9, 190–229 (1983).Google Scholar
  8. 8.
    A. P. Prudnikov, Yu. A. Brychkov, and O. I. Marichev,Integrals and Series [in Russian], Nauka, Moscow (1981).Google Scholar
  9. 9.
    R. E. Edwards,Fourier Series. A Modern Introduction, Vol. 2, Springer, New York-Heidelberg-Berlin (1982).Google Scholar
  10. 10.
    B. Z. Vulikh,An Introduction to the Theory of Semiordered Spaces [in Russian], Fizmatgiz, Moscow (1961).Google Scholar
  11. 11.
    P. S. Bondarenko, “On the problem of uniqueness for infinite systems of linear equations,”Mat. Sb.,29, No. 2, 403–418 (1951).Google Scholar
  12. 12.
    H. Bateman and A. Erdélyi,Higher Transcendental Functions, Vol. 1, McGraw-Hill, New York, Toronto, London (1953).Google Scholar
  13. 13.
    E. C. Titchmarsh,Introduction to the Theory of Fourier Integrals, 3rd edn., Chelsea Pub., New York (1986).Google Scholar
  14. 14.
    E. T. Whittaker and G. N. Watson,A Course of Modern Analysis, Vol. 2, Cambridge University Press, Cambridge (1927).Google Scholar
  15. 15.
    J. B. Seif, “On the Green's functions for the biharmonic equation in an infinite wedge,”Trans. Am. Math. Soc.,182, No. 1, 241–260 (1973).Google Scholar
  16. 16.
    N. I. Akhiezer,Lectures on Approximation Theory [in Russian], Gostekhteoretizdat, Moscow-Leningrad (1947).Google Scholar
  17. 17.
    A. M. Gomilko and G. V. Radzievskii, “Basis properties of the eigenfunctions of a regular boundary-value problem for a vector functional-differential equation,”Differents. Uravn.,27, No. 3, 384–396 (1991).Google Scholar
  18. 18.
    V. F. Zhdanovich, “Expressions for zeros of Dirichlet polynomials and quasipolynomials,”Dokl. Akad. Nauk SSSR,135, No. 5, 1046–1049 (1960).Google Scholar

Copyright information

© Plenum Publishing Corporation 1994

Authors and Affiliations

  • A. M. Gomilko
    • 1
  1. 1.Institute of HydromechanicsUkrainian Academy of SciencesKiev

Personalised recommendations